Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Myasthenia gravis, weaning off methadone, want to increase adderall dosage. What is the maximum limit?

just want to know what the maximum dosage for adderall is. My son is on methadone and weening off from I believe...135mg and is now down to 91mg and he is talking to his doctor about uping the adderall while lowering his meth and he has menstenis gravis ( I do not remember how to spell it)as well. Its the condition where you are totally worn out something in the body that fitigues you and weakens you.
Asked On : Tue, 7 Aug 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Ayurveda Specialist 's  Response
1. Myasthenia gravis is an autoimmune neuromuscular disease leading to fluctuating muscle weakness and fatigue and since the disease is diagnosed and already medicine prescribed, thus he is under medical Supervision.
2. Methadone is a synthetic opioid,[ that work by mimicking the action of naturally occurring pain-reducing chemicals called endorphins.] very similar to morphine and has been used primarily as substitution therapy of opioid dependence.[Methadone is an opioid that is used mainly to wean people off their addiction to stronger opioid such as heroin,methadone prevents the physical withdrawal symptoms that occur when these drugs are stopped.This prevents physical cravings for the drug.
3. Adderall [amphetamine,dextroamphetamine]: ) is used to treat narcolepsy and attention deficit hyperactivity disorder (ADHD), and may cause the following symptoms that are related to myasthenia gravis [MG]
i. Muscle weakness in 6% of people.
ii. Stroke caused by blockage of the arteries that supply blood to the brain.
So instead of going for maximum limit, [for which he is insisting] have your Doctor review the same.
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor